Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 10, 2005, 10:00 AM PST for Los Angeles County, Ventura County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2005, 10:00 AM PST (18:00 UTC)
- Expired
- Jan 10, 2005, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
Counties Los Angeles County, CA, Ventura County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 101759
FFWLOX
CAC037-111-110000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 AM PST MON JAN 10 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA INCLUDING
MALIBU...SANTA CLARITA...DOWNTOWN LOS ANGELES...ALTADENA...
PASADENA...THE ANTELOPE VALLEY AND THE SIMI...FOOTHILL AND
PADUA BURN AREAS
VENTURA COUNTY IN SOUTHWEST CALIFORNIA
INCLUDING VENTURA...OXNARD...OJAI...MOORPARK...SIMI
VALLEY...THOUSAND OAKS AND THE SIMI AND PIRU BURN AREAS
* UNTIL 400 PM PST
* AT 950 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN...LOCALLY HEAVY...CONTINUING OVER VENTURA
AND LOS ANGELES COUNTIES. ADDITIONAL RAIN...HEAVY AT TIMES OVER
THE FOOTHILLS AND SOUTH FACING MOUNTAINS SLOPES WILL CONTINUE
THROUGH THE AFTERNOON. RAINFALL RATES OF AROUND ONE QUARTER PER
HOUR CAN BE EXPECTED...WITH LOCAL RATES AROUND ONE HALF INCH PER
HOUR ON THE SOUTH FACING MOUNTAIN SLOPES AND UNDER HEAVY SHOWERS.
MANY ROADS AND HIGHWAYS ACROSS THE WARNING AREA REMAIN CLOSED OR
FLOODED. NUMEROUS STREAMS AND RIVERS...INCLUDING THE SANTA CLARA
RIVER IN SANTA CLARITA AND LOWER VENTURA RIVER HAVE BEEN REPORTED
OUT OF THEIR BANKS. LARGE VOLUMES OF WATER ARE FLOWING OUT OF THE
MOUNTAINS INTO THE ANTELOPE VALLEY AND ALSO INTO THE SANTA CLARA
RIVER VALLEY.ANY ADDITIONAL RAINFALL COMBINED WITH CONTINUED
RUNOFF AND ENHANCED BY SNOW MELT IN THE MOUNTAINS WILL CONTRIBUTE
TO THE ALREADY HIGH WATER LEVELS. MUDSLIDES AND ROCKSLIDES WILL
REMAIN A THREAT AS WELL THROUGH THE AFTERNOON HOURS...AND MAY
OCCUR AT ANY TIME...EVEN DURING PERIODS WITH LITTLE OR NO RAIN
FALLING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3439 11944 3416 11922 3401 11882 3338 11856
3329 11829 3378 11811 3396 11804 3397 11782
3416 11769 3442 11767 3479 11769 3481 11923
3490 11944
$$
MOYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 9:30 PM PST, 12 hours 30 minutes earlier.
Area forecast discussion, Jan 9, 9:30 PM PST, 12 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 PM PST SUN JAN 9 2005 SHORT TERM... SLIGHT LET UP OVER CWA NOW. RADARS SHOWING ONLY SHOWER ACTIVITY OVER ALL AREAS WITH HEAVIEST RAIN SHOWN MOVING OVER ORANGE COUNTY AND THE INLAND EMPIRE. SATELLITE SHOWS CLOUDS THINNING. NEXT FEW HOURS WILL SEE GREATLY REDUCED RAINFALL RATES ALTHOUGH OROGRAPHICS WILL STILL SQUEEZE OUT RAINFALL RATES OF UP TO A HALF INCH PER HOUR. NEXT PROBLEM IS CURRENTLY AT 32.4 121.7 AND IS MOVING TO THE NE AROUND 35 MPH. THIS WILL BRING THE RAIN BACK AROUND MID NIGHT. CURRENT TRAJECTORY PUTS IT DIRECTLY INTO VENTURA COUNTY WITH POTENTIAL FOR GOOD OROGRAPHICS. THIS WILL KEEP ALL HYDRO PRODUCTS GOING. THIS SHOULD TAPER OFF AROUND SUNRISE AND BY NOON ONLY SHOWERS SHOULD REMAIN...BUT NOT FOR LONG. THE CULPIT RESPONSIBLE FOR ALL OF THE PAST THREE DAYS WEATHER WILL SHOW ITS FACE TUESDAY NIGHT. THE 532MB UPPER LOW WEST OF PORTLAND WHICH HAS BEEN NEARLY STATIONARY WILL START TO MOVE SOUTH DOWN THE COAST MONDAY AND THEN WILL SWEEP THROUGH THE MIDDLE OF THE STATE MONDAY NIGHT AND EARLY TUESDAY MORNING. THIS WILL BE A STRONGER COLDER STORM WITH MORE CONVECTIVE POTENTIAL THEN THE LAST THREE DAYS. ETA SHOWS GOOD SOUTH WINDS WITH THE SYSTEM. RIGHT NOW LOOKING FOR 1 TO 3 INCHES COASTS AND 2 TO 6 IN THE MOUNTAINS SNOW LEVELS WILL DROP TO 4500 FEET. WINDS WILL PICK UP ALSO...WITH 5000 FOOT WINDS INCREASING TO 40 TO 50 MPH. RAINFALL INTENSITIES WILL LIKELY BE MORE ROBUST. THIS IS A STORM THAT NEEDS CLOSE MONITORING. EXTENDED...(FROM PREVIOUS AFD) MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH FRIDAY BEFORE DIVERGING. LOOK FOR SOME DRY WEATHER IN THE EXTENDED PERIOD BEGINNING WEDNESDAY THROUGH THE WEEK. THE GFS IS SUGGESTING A CUT OFF LOW OFF THE COAST OF CALIFORNIA THIS WEEKEND...BUT IT DOES NOT LOOK LIKE THIS WILL BE A MAJOR WEATHER MAKER AT THIS TIME. SO...IF YOU CAN WAIT UNTIL WEDNESDAY...IT LOOKS LIKE WE WILL GET A FEW DAYS TO DRY OUT. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX) WINTER STORM WARNING (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). FLOOD WARNING (SEE LAXFLWLOX). FLASH FLOOD WARNING (SEE LAXFFWLOX). && DANIELSON/RORKE
Hazardous weather outlook, Jan 10, 6:00 AM PST, 4 hours before
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
In the hours before
Local storm report, Jan 10, 6:49 AM PST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
649 AM PST MON JAN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TORNADO 3 N OXNARD 34.24N 119.21W
01/10/2005 VENTURA CA LAW ENFORCEMENT
CHP REPORTED A TORNADO TOUCHDOWN IN EL RIO. DAMAGE AND
INTENSITY UNKNOWN AT THIS TIME.
&&
BWMThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:00 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 2 hr |
| Jan 9, 9:50 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 10, 1:57 AM PST | Severe Thunderstorm Warning | LOX | Ventura | 63 min |
| Jan 10, 3:45 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 10, 4:05 AM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
| Jan 10, 5:15 AM PST | Special Marine Warning | LOX | 105 min | |
| Jan 10, 6:18 AM PST | Tornado Warning | LOX | Ventura | 72 min |
| Jan 10, 7:56 AM PST | Special Marine Warning | LOX | 64 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.